Analysis of cutaneous adverse drug reactions highlights type A and B, indicating complexities in clinical management.
Adverse drug reactions (ADRs) are a major global health problem with high morbidity and mortality rates. They are divided into two main types: the more common type A reactions, which are dose-dependent and usually predictable, and the rarer type B reactions, which occur independently of the dose and require an individual predisposition on the part of the patient and often pose a particular challenge in everyday clinical practice. The majority of cutaneous adverse drug reactions (ADRs) are uncomplicated. The most common are maculopapular exanthema, which typically represent a type IV hypersensitivity reaction. Serious cutaneous ADRs, on the other hand, are rare but can be potentially life-threatening. Skin changes associated with immune checkpoint inhibitors and other immunotherapies represent a separate entity within cutaneous drug reactions. Immune-related adverse events (irAE) are common in immunotherapy and are considered in many cases to be a correlate of a positive therapeutic response.
No takes yet. Share an insight, caveat, or question.
Lederbogen et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: